Alert archive / New Jersey / Special Weather Statements in 2010
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2010, 2:56 PM EDT for Cape May County, New Jersey. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2010, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 20, 2010, 3:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cape May County, NJ
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282
WWUS81 KPHI 201856
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT TUE JUL 20 2010
NJZ023-024-201930-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
256 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CAPE MAY...MOVING SOUTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR WEST WILDWOOD...NORTH WILDWOOD
AROUND 300 PM...STONE HARBOR AND AVALON AROUND 315 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM, ESPECIALLY WITH
THE LEADING EDGE OF THE HEAVIER RAIN.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3893 7499 3902 7496 3911 7490 3916 7491
3913 7469 3907 7471 3902 7477 3902 7479
3900 7478 3898 7480 3893 7488 3892 7495
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:49 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 20, 2:49 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 249 PM EDT TUE JUL 20 2010 .SYNOPSIS... A WEAK WARM FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION TONIGHT. A WEAK COLD FRONT APPROACHING THE REGION WILL BRING MORE IN THE WAY OF SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRIER CONDITIONS WEDNESDAY NIGHT AND THURSDAY...ALTHOUGH THURSDAY WILL BE HOT. A WARM FRONT CROSSING THE REGION FRIDAY WILL BRING HOT AND HUMID WEATHER TO THE REGION FOR THE WEEKEND. A COLD FRONT IS SCHEDULED TO MOVE THROUGH SUNDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE FORECAST PROBLEM TONIGHT WILL BE...AS IT HAS BEEN THE PAST FEW DAYS...IS THE EXTENT AND COVERAGE OF CONVECTION. THE INITIAL SHOT OF WARM AIR ADVECTION SHOWERS IS DRYING UP AS IT ENCOUNTERS THE DRIER AIR IN PLACE...THOUGH SOME AREAS ARE RECEIVING SHOWERS. AS ANTICIPATED...THE BULK OF THE ACTIVITY HAS BEEN ACROSS EASTERN MARYLAND...DELAWARE AND SOUTH. THIS AREA WILL REMAIN THE FOCUS FOR THE REST OF THE AFTERNOON AND TONIGHT AS THE BEST INSTABILITY REMAINS COLLOCATED WITH THE BEST SHEAR. WILL CONTINUE TO MENTION GUSTY WINDS FOR THIS AREA INTO THE EVENING. AFTER THE CONVECTION WINDS DOWN THIS EVENING...THERE IS QUITE A MODEL DIFFERENCE IS HOW THE QUASI STATIONARY FRONT ACROSS THE SOUTHERN ZONE IS HANDLED. THE 0000 UTC NAM KEEPS IT THE FOCUS OF LOW LEVEL MOISTURE AND INSTABILITY...WITH SHOWERS CONTINUING ALONG THE FRONT THROUGH THE REMAINDER OF THE NIGHT...WITH THE BULK OF ACTIVITY BETWEEN 0600 UTC AND 1200 UTC. THE 1200 UTC GFS SHOWS PRECIPITATION ALONG THE WARM...THOUGH THE WARM AIR ADVECTION IS LESS CONCENTRATED AND WANES BEFORE 1200 UTC. SINCE THIS HAS THE SUPPORT OF THE ECMWF...AND GENERALLY FITS BETTER WITH THE SYNOPTIC PATTERN...HAVE OPTED TO REMAIN CLOSER TO THE GFS SOLUTION. THUS...WILL CONTINUE THE MENTION OF SHOWERS AND THUNDERSTORMS TONIGHT. WITH PRECIPITABLE WATER VALUES STILL NEAR 2 INCHES...COULD BE SOME HEAVY DOWNPOURS. AS LONG AS THE WARM FRONT LIFTS NORTH...TRAINING OF CELLS SHOULD NOT BE A PROBLEM. THE STORM MOTION SHOULD BE SUFFICIENT TO KEEP THE FLOOD THREAT TO A MINIMUM. MAY HAVE TO WATCH FOR TRAINING ALONG THE WARM FRONT LATER TONIGHT...BUT FOR NOW FLOODING IS NOT EXPECTED TO BE A PROBLEM. CLOUDS AND THE PASSING WARM FRONT SHOULD KEEP TEMPERATURES FROM FALLING OFF MUCH. GENERALLY USED A MODEL BLEND FOR LOWS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE WARM FRONT SHOULD PASS WEDNESDAY MORNING. AFTER THIS...THE CONVECTIVE THREAT IS NOT CLEAR CUT (AT LEAST TO ME). IT COULD BE THAT MOST OF THE LOW LEVEL MOISTURE CONVERGENCE OCCURS WITH THE WARM FRONT TONIGHT...WITH DEW POINTS A BIT LOWER FOR WEDNESDAY. THE LOW LEVEL MOISTURE WILL BE THE KEY AS TO HOW MUCH CONVECTION WILL DEVELOP AHEAD OF A WEAK MID SHORT WAVE AND SURFACE COLD FRONT. RIGHT NOW...THE MULTI MODEL CONSENSUS IS FOR CONVECTION TO DEVELOP IN THE MID AFTERNOON AHEAD OF THE SHORT WAVE. THE BEST INSTABILITY SHOULD STRETCH FROM NORTHEAST PENNSYLVANIA THROUGH CENTRAL NEW JERSEY. THE BEST BULK SHEAR WITH THE SHORT WAVE SHOULD BE ACROSS THE NORTHERN ZONES. THE COMBINATION OF THE TWO...WITH A LEE SIDE TROF AND EVENTUALLY COOL FRONT TO FOCUS ON...SHOULD RESULT IN THE POTENTIAL FOR MULTI CELLULAR DEVELOPMENT WITH LINE SEGMENTS AND BOWS AS THE LIKELY CONVECTIVE MODE. IN ADDITION..IF THE HEATING IS SUFFICIENT...THE SHEAR COULD BE STRONG ENOUGH FOR A SUPERCELL OR TWO. WILL INDICATE THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN AREAS WEDNESDAY AFTERNOON. THE LOW AND MID LEVEL CLOUDINESS ASSOCIATED WITH THE WARM FRONT SHOULD LIFT DURING THE MORNING HOURS. RAPID HEATING SHOULD OCCUR IN THE AFTERNOON WITH SUNSHINE IN THE WARM AIRMASS. FOR THE MOST PART... USED THE GFS MOS NUMBERS FOR HOURLY TEMPERATURES AS WELL AS HIGH TEMPERATURES. WHILE IT MAY BE CLOSE TO HEAT ADVISORY CRITERIA FOR A TIME WEDNESDAY AFTERNOON ACROSS CENTRAL NEW JERSEY...NOT ENOUGH CONFIDENCE TO RAISE THE ADVISORY AT THIS TIME. THE CONVECTION COULD PERSIST INTO WEDNESDAY EVENING...ESPECIALLY IF MULTI CELLULAR OR SUPERCELLS DEVELOP. AFTER THIS...THE FRONT SHOULD CROSS THE REGION...AND DRY OUT THE LOWER LEVELS. IN THE WAKE OF THE SHORT WAVE...DOWNWARD VERTICAL MOTION SHOULD PROMOTE CLEARING AFTER MIDNIGHT. WHILE THE COOL FRONT DOES PASS...THE TRUE AIRMASS CHANGE DOES NOT OCCUR UNTIL THURSDAY. THUS...A BLEND OF MOS NUMBERS WAS USED FOR LOWS. THURSDAY LOOKS DRY AS MID LEVEL RIDGING BUILDS OVER THE TOP OF THE WEAK SURFACE HIGH. DEW POINTS WILL BE LOWER THAN PREVIOUS DAYS...AND MODEL SOUNDINGS SHOW CAPPING IN PLACE. IN FACT...CONVECTIVE TEMPERATURES MAY BE JUST OUT OF REACH...SO WILL KEEP SKIES MOSTLY SUNNY. WHILE THE AIRMASS WILL BE DRIER THURSDAY...850 MB TEMPERATURES SUGGEST THAT A BLEND OF MOS NUMBERS SHOULD BE OK FOR HIGHS. THE SURFACE COOL FRONT THAT PASSES WEDNESDAY EVENING WILL RETURN FRIDAY AS A WARM FRONT. WHILE THERE MAY BE SOME CONVECTION WITH THE FRONT IN THE AFTERNOON (ESPECIALLY ACROSS THE NORTH)...THE MAIN SENSIBLE WEATHER CHANGE WILL BE THE HEAT AND HUMIDITY. DOES NOT APPEAR AS THOUGH HEAT INDEX VALUES WILL REACH 100 FRIDAY AFTERNOON...SO NO HEAT HEADLINES AT THIS TIME. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... DURING THE PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY, THE UPPER PATTERN IS EXPECTED TO FEATURE A RIDGE BUILDING OVER THE WESTERN STATES AND A TROUGH AFFECTING THE GREAT LAKES AND THE NORTHEASTERN STATES. AT THE SURFACE, WE ARE ANTICIPATING A COLD FRONT MOVING THROUGH OUR REGION ON SUNDAY. AHEAD OF THE COLD FRONT, TEMPERATURES ARE EXPECTED TO BE VERY WARM WITH OVERNIGHT LOWS MAINLY IN THE 70S. DAYTIME HIGH TEMPERATURES ARE FORECAST TO BE IN THE UPPER 90S IN OUR CENTRAL AND SOUTHERN COUNTIES ON SATURDAY. WE MAY NEED AN EXCESSIVE HEAT ADVISORY OR WARNING FOR OUR URBANIZED AREAS AT THAT TIME. AS THE FRONT PASSES AND AFTER IT PUSHES TO OUR SOUTH, WE SHOULD HAVE TYPICAL JULY TEMPERATURES FOR SUNDAY, MONDAY AND TUESDAY. THE HUMIDITY IS EXPECTED TO DROP FOR MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO OUR REGION FROM THE WEST. WE WILL CONTINUE TO MENTION CHANCE POPS OVER THE WEEKEND. THE SHOWERS AND THUNDERSTORMS SHOULD FAVOR THE AFTERNOON AND EVENING HOURS ON SATURDAY. THE PRECIPITATION TIMING FOR SUNDAY WILL LIKELY BE DEPENDENT UPON THE PROGRESS OF THE COLD FRONT. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. SHOWERS AND ISOLATED TSTMS HAVE MOVED INTO OUR AREA THIS AFTERNOON, MAINLY FROM THE LEHIGH VALLEY AND CENTRAL NJ SOUTH. WHILE CONDITIONS SHOULD BE MAINLY VFR, THEY COULD DROP BRIEFLY TO MVFR/IFR IN ANY OF THE STRONGER STORMS. THIS CONCENTRATED AREA OF PRECIPITATION WILL MOVE ESE ACROSS THE REGION THROUGH THE EVENING HOURS. A FEW ISOLATED SHOWERS/TSTMS COULD DEVELOP BEHIND THIS AREA, BUT SHOULD NOT BE WIDESPREAD OR ORGANIZED. THE ACTIVITY IS EXPECTED TO DIMINISH LATER THIS EVENING LEAVING US WITH MAINLY VFR CONDITIONS OVERNIGHT. AS HAS BEEN THE CASE THE LAST FEW NIGHTS, THERE COULD BE SOME MVFR VSBYS IN FOG AND HAZE IN THE PREDAWN HOURS, MAINLY IN OUR OUTLYING AREAS. W WINDS 8 TO 12 KT THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE OVERNIGHT AND THEN W TO SW 8 TO 12 KT ON WEDNESDAY. WEDNESDAY IS EXPECTED TO BE ANOTHER VFR DAY, ALTHOUGH SHOWERS AND TSTMS COULD ONCE AGAIN DEVELOP IN THE AFTERNOON AND EVENING HOURS AS A FRONTAL BOUNDARY CROSSES THE REGION. OUTLOOK... AS THE FRONTAL BOUNDARY SLIPS TO OUR SOUTH WEDNESDAY NIGHT INTO THURSDAY, SLIGHTLY DRIER AND MORE STABLE AIR WILL MOVE INTO OUR AREA. THIS WILL MEAN THAT THURSDAY MIGHT ACTUALLY BE A VFR DAY WITHOUT THE MENTION OF SHOWERS/TSTMS. AFTER THAT, THE FRONTAL ZONE WILL MAKE ITS WAY BACK INTO OUR AREA BRINGING WITH IT THE THREAT FOR ADDITIONAL SHOWERS/TSTMS FOR FRIDAY RIGHT THROUGH THE WEEKEND. A STRONGER COLD FRONT IS FORECAST TO CROSS THE AREA LATE SUNDAY OR SUNDAY NIGHT. A FRESH AIRMASS WILL FOLLOW THE FRONT FOR THE BEGINNING OF NEXT WEEK && .MARINE... WEAK PRESSURE SYSTEMS WILL CONTINUE TO MIGRATE ACROSS THE REGION THIS WEEK AS A FRONTAL ZONE OSCILLATES OVER OR NEAR OUR AREA. THE CLOSE PROXIMITY OF THE FRONT WILL NOT ALLOW THE PRESSURE GRADIENT TO TIGHTEN. THIS, IN TURN, WILL KEEP WINDS RELATIVELY LIGHT AND CONDITIONS BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS ON OUR OCEAN WATERS COULD APPROACH 5 FEET FOR SHORT PERIODS OF TIME, ESPECIALLY FRIDAY NIGHT AND AGAIN LATE SATURDAY INTO SUNDAY. FOR NOW...SEAS HAVE BEEN LIMITED TO 4 FEET. WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. IT NOW APPEARS THAT THE THURSDAY/THURSDAY NIGHT TIME FRAME COULD BE DRY. FOR THE REMAINDER OF THE FORECAST PERIOD, EVEN THOUGH THERE WILL BE A CHANCE FOR SHOWERS/TSTMS, MOST OF THE TIME CONDITIONS WILL BE RAIN-FREE ON OUR WATERS. A STRONGER COLD FRONT IS FORECAST TO CROSS THE AREA BY THE END OF THE WEEKEND. FOLLOWING THIS FRONT WILL BE A FRESH BATCH OF SLIGHTLY COOLER AND DRIER AIR. && .CLIMATE... SAMPLE RECORD HIGHS THIS WEEKEND. PHL 7/24 95-1987 AND PREV YEARS PHL 7/25 96-1999 ACY 7/24 93 1987 AND PREV YEARS ACY 7/25 97 1965 ILG 7/24 95 1987 ILG 7/25 99 1894 ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL. 81.7 THRU THE 19TH OR 4.4 ABOVE NORMAL. WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872 82.1 1994 81.5 1995 81.4 1955 AND 1993 OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL FOR THE REST OF THE MONTH...EXCEPT POSSIBLY FOR 1 OR 2 DAYS? LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2. ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10 ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/. SOME OF THE DATA IN THIS SECTION MAY BE EXPANDED IN FUTURE FORECASTS AS THE OUTLOOK FOR THIS COMING WEEKEND BECOMES MORE CERTAIN. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES NEAR TERM...HAYES SHORT TERM...HAYES LONG TERM...IOVINO AVIATION...RPW MARINE...RPW CLIMATE...DRAG
Hazardous weather outlook, Jul 20, 3:59 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 AM EDT TUE JUL 20 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-210800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 359 AM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY IN NORTHEAST MARYLAND AND DELAWARE WITH DAMAGING LIGHTNING STRIKES AND/OR BRIEF POOR DRAINAGE FLOODING RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON OR EVENING ACCOMPANIED BY GUSTY WINDS AND BRIEF POOR DRAINAGE FLOODING RAINS. HEAT INDEX VALUES MAY APPROACH 100 DEGREES WEDNESDAY... AND AGAIN FRIDAY. HEAT INDEX VALUES APPEAR TO HAVE THEIR BEST CHANCE OF EXCEEDING 100 ON SATURDAY WHEN THE INDEX MAY RISE TO NEAR 105 DEGREES IN THE AFTERNOON. ..SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-210800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 359 AM EDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A THUNDERSTORM WITH GUSTS TO NEAR 35 KNOTS IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH GUSTS TO NEAR 35 KNOTS ARE POSSIBLE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRAG
In the hours before
Local storm report, Jul 20, 12:01 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1201 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM MARINE TSTM WIND BELMAR 40.18N 74.03W
07/19/2010 E0.00 MPH MONMOUTH NJ EMERGENCY MNGR
BOATS FLIPPED OVER BY THE WIND.
1043 AM TSTM WND DMG WEST LONG BRANCH 40.29N 74.02W
07/19/2010 MONMOUTH NJ EMERGENCY MNGR
TREES AND WIRES DOWN.
0545 PM TSTM WND DMG DOWNINGTOWN 40.01N 75.70W
07/19/2010 CHESTER PA EMERGENCY MNGR
TREES DOWN THROUGHOUT THE COUNTY.
0607 PM TSTM WND DMG CALVERT 39.70N 75.98W
07/19/2010 CECIL MD EMERGENCY MNGR
NUMEROUS WIRES DOWN ACROSS THE COUNTY.
0635 PM TSTM WND GST KENNETT SQUARE 39.84N 75.71W
07/19/2010 M65.00 MPH CHESTER PA TRAINED SPOTTER
65 MPH WIND GUST IN KENNETT SQUARE
0652 PM TSTM WND DMG 3 NNW CHESTNUT HILL 40.11N 75.24W
07/19/2010 MONTGOMERY PA EMERGENCY MNGR
TREES DOWN WITH DAMAGE IN WHITEMARSH TWP.
0700 PM TSTM WND DMG 2 ESE AMBLER 40.14N 75.19W
07/19/2010 MONTGOMERY PA EMERGENCY MNGR
TREE DOWN ON WIRES IN UPPER DUBLIN TWP.
0815 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
07/19/2010 KENT MD PUBLIC
TREES UPROOTED IN CHESTERTOWN WITH ONE ON VEHICLE. SIDING
WAS BLOWN OFF HOUSE WITH WIRES DOWN AS WELL.
&&
HEAVENERSpecial weather statement, Jul 20, 12:30 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT TUE JUL 20 2010
DEZ001-002-MDZ008-012-015-020-201730-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1230 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE AND QUEEN ANNE'S COUNTIES...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES NORTHEAST OF BALTIMORE...MOVING
SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PORT DEPOSIT...
OCTORARO AROUND 1245 PM...PERRYVILLE...CHARLESTOWN AROUND 100 PM...
CECILTON...HOLLYWOOD BEACH AROUND 115 PM...WARWICK AND SASSAFRAS
AROUND 130 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.
LAT...LON 3905 7631 3904 7625 3906 7623 3914 7626
3915 7628 3926 7622 3937 7612 3938 7607
3944 7600 3946 7602 3953 7599 3954 7608
3966 7617 3947 7558 3898 7581 3902 7623
3904 7627 3902 7631 3903 7632
HEAVENERSpecial weather statement, Jul 20, 1:12 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EDT TUE JUL 20 2010
DEZ001-002-MDZ008-012-NJZ016-021-201815-
CECIL MD-CUMBERLAND NJ-KENT MD-KENT DE-NEW CASTLE DE-SALEM NJ-
112 PM EDT TUE JUL 20 2010
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CUMBERLAND...KENT...NEW
CASTLE AND SALEM COUNTIES...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKTON TO 7 MILES
WEST OF MIDDLETOWN TO 13 MILES WEST OF MIDDLETOWN...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR BEAR...WARWICK AROUND 130 PM...
SALEM...PENNSVILLE AROUND 145 PM...ALLOWAY...GREENWICH AROUND 200 PM
AND FAIRTON AROUND 215 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3938 7606 3949 7596 3969 7587 3966 7555
3965 7556 3962 7560 3959 7559 3966 7553
3965 7542 3943 7506 3928 7530 3934 7535
3933 7537 3946 7555 3950 7557 3957 7553
3958 7556 3946 7558 3927 7541 3935 7613
HAYESSpecial weather statement, Jul 20, 2:01 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT TUE JUL 20 2010
DEZ002-201845-
KENT DE-
201 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF DOVER...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR LITTLE CREEK...DOVER BASE HOUSING
AROUND 215 PM AND BIG STONE BEACH AROUND 230 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 3924 7575 3935 7549 3934 7547 3932 7543
3924 7538 3920 7538 3916 7540 3907 7539
3903 7533 3897 7529 3896 7530
FORECASTER: GORSESpecial weather statement, Jul 20, 2:36 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT TUE JUL 20 2010
NJZ021-023-024-201900-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
236 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY AND SOUTHERN CUMBERLAND
COUNTIES...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHWEST OF CAPE MAY...MOVING SOUTHEAST
AT 40 MPH. THE THUNDERSTORM WILL BE NEAR VILLAS...GREEN CREEK AROUND
245 PM...WILDWOOD AND WEST WILDWOOD AROUND 300 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 3899 7498 3909 7491 3915 7490 3918 7497
3918 7503 3920 7505 3920 7510 3917 7513
3920 7518 3924 7516 3918 7466 3907 7471
3902 7479 3900 7478 3897 7481 3893 7488
3892 7497
FORECASTER: GORSESpecial weather statement, Jul 20, 2:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT TUE JUL 20 2010
NJZ023-024-201930-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
256 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CAPE MAY...MOVING SOUTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR WEST WILDWOOD...NORTH WILDWOOD
AROUND 300 PM...STONE HARBOR AND AVALON AROUND 315 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM, ESPECIALLY WITH
THE LEADING EDGE OF THE HEAVIER RAIN.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
LAT...LON 3893 7499 3902 7496 3911 7490 3916 7491
3913 7469 3907 7471 3902 7477 3902 7479
3900 7478 3898 7480 3893 7488 3892 7495
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:02 PM EDT | Special Weather Statement | PHI | Hunterdon | 43 min |
| Jul 19, 8:36 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 19, 8:43 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 62 min |
| Jul 20, 1:12 PM EDT | Special Weather Statement | PHI | Salem | 63 min |
| Jul 20, 2:09 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 20, 2:36 PM EDT | Special Weather Statement | PHI | Cape May | 24 min |
| Jul 19, 8:11 PM EDT | Special Weather Statement | PHI | Kent | 49 min |
| Jul 19, 8:23 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's | 52 min |
| Jul 20, 12:30 PM EDT | Special Weather Statement | PHI | Cecil, Kent, Queen Anne's | 60 min |
| Jul 19, 9:21 PM EDT | Special Weather Statement | PHI | Kent | 39 min |
| Jul 20, 2:01 PM EDT | Special Weather Statement | PHI | Kent | 44 min |
| Jul 20, 2:07 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 23 min |
Nearby
Special Weather Statements in New Jersey, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.